MAUDE Adverse Event Report: ALPHATEC SPINE INC BATTALION, LLIF TABLE FIXATION ARM, (STAINLESS STEEL); HXC

ALPHATEC SPINE INC BATTALION, LLIF TABLE FIXATION ARM, (STAINLESS STEEL); HXC
Model Number 27428
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The case was rescheduled for march 18, 2019.Atec manager, product development was present & discovered the user facility's spd department was responsible for the incident.The operating surgeon explained that during cleaning/sterilization, hospital personnel disassembled the docking arm/locking mechanism and did not reassemble it.The set was wrapped and forwarded to the or for use.Once the case began, the docking arm was found disassembled.
 
Event or Problem Description
While starting the lateral procedure, attempted to place retractor and noted on the back table that the docking arm/locking mechanism on retractor arm had disassembled and could not be reassembled.The gold button on the table fixation arm was not functioning.Patient was on the table with an incision and dilators placed.Surgery had to be rescheduled.The event caused over a 30 minute delay in the case.

Brand Name
BATTALION, LLIF TABLE FIXATION ARM, (STAINLESS STEEL)
Common Device Name
HXC
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8499649
Report Number2027467-2019-00014
Device Sequence Number13935155
Product Code HXC
UDI-Device Identifier00840967129136
UDI-Public(01)00840967129136(10)7981101S1
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27428
Device Catalogue Number27428
Device Lot Number7981101S1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR